Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Suffering from colon cancer - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Colon Cancer
Answered by

General & Family Physician
Practicing since : 2009
Answered : 594 Questions
Doctor :   Hi
User :   Hello
Doctor :   Do you have any medical queries that you want to discuss with?
User :   I have a case I don't know what is your opinion or how can you help... My father has colon cancer in its 4th stage as the Doctor mentioned and also it has affected slightly the liver... He started chemo therapy and Doctors said that it is a matter of time only and chemo therapy resutls can elongate his period but they are expecting 6 to 18 months... Any ideas??
Doctor :   Life expectancy in a cancer depends on the stage of the cancer, the present general conditions, presence of system failure and other comorbid condition.
User :   Honestly I don't want to spare any effort or money if there is any place in the world that has some advanced medicine to help in this regard....
Doctor :   The time mentioned is an average life expectancy period.
Doctor :   Presently, medical science is yet to discover a complete cure/treatment for a malignant cancer.
Doctor :   Chemotherapy medications/radiotherapy, good nutrition, treating other comorbid conditions and preventing infection can all increase the life expectancy and the quality of life.
User :   I understand that....
Doctor :   If you are looking for a complete cure in a stage 4 cancer with wide spread cancer, then to be honest such treatment is yet to be discovered.
Doctor :   Follow up with your doctors.
Doctor :   If the doctors are able to keep him pain free and involve in all measures, that can give a better quality of life, then go with those treatment plan.
Doctor :   I can understand, what is going through with you and your family.
User :   Thanks for the information...
User :   Actually he don't have pain at all and he almost live normal life until he started the medication he had a lot of reactions like vomiting, losing weight and so on... but generally he is ok...
Doctor :   If he is having a normal pain free life, then the it is the best that can happen.
Doctor :   Report to your doctor if vomiting is severe.
Doctor :   Measures such as reducing the dose of medication, use of antiemetic drugs to treat vomiting can be used.
User :   Actually he had a period of severe vomiting... and now he decided to reduce the dose for him...
Doctor :   Ok
User :   Another problem we have is that he is not kind of people who eat everything (he is picky with food and almost vegetarian) and since he started medication we have trouble forcing him to eat especially that alot of the food he don't like and due to medicine he don't have the appetite...!
User :   I don't if supplements and vitamins in his case should help
Doctor :   It is necessary that you keep up with the nutrition.
Doctor :   Both medications as well the illness can reduce appetite.
Doctor :   Give him what he likes more,
Doctor :   than that he doesn't likes.
User :   Thank you very much
Doctor :   Supplement with vegetables and fruits regularly.
Doctor :   Have you followed?
Doctor :   I have to close the window as you are not responding. Please chat with our doctors 24/7 for medical queries.
Question is related to
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor